Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Lung, ribs, spinal cancer, breathlessness. Taking dexamethasone, prescribed medication for chest infection. Will oxygen help?

My father is stage 4 cancer.. lung , rib, spine . Last of 5 radiation treatments to the ribs on Jan 15. Is on very little medication, however is taking 2 mg of dexamethasone 2 times daily. His breathing has become shallow and is not coughing up as much phlegm as in the past. Family doctor has suggested an antibiotic for chest infection. Dad is being cared for at home. I think he need oxygen as a comfort measure. What do you think?
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Oncologist 's  Response
Dear kgillard,
As you are stating that your father is stage 4 cancer with bony mets and has shalow breathing must be because of severe anaemia. If he has difficulty in breathing and is struggling for breathing he definitely needs suppliment oxygen. there is no harm in giving antibiotics if your doctor thinks so as it will help him reducing chest infection.
Dr. Ticku.
Answered: Sat, 26 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor